Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 130, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2001, 4:22 PM CDT for Escambia County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 21, 2001, 4:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Escambia County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 212122 SVRMOB ALC053-212145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 422 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTHWEST ALABAMA * UNTIL 445 PM CDT * AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KEEGO...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST BREWTON...BREWTON BY 425 PM CDT KIRKLAND BY 430 PM CDT ROCK HILL BY 435 PM CDT ROBERTS BY 445 PM CDT STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3116 8722 3100 8721 3101 8676 3124 8677
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:25 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 21, 3:25 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT THU JUN 21 2001 WEAK 500MB SHEAR AXIS AND DAYTIME HEATING COMBINING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FA THIS AFTERNOON. THIS ACTIVITY SHOULD DIMINISH BY LATE EVENING WITH OVERNIGHT ACTIVITY BECOMING FOCUSED ALONG AND AHEAD OF A WEAK FRONT EXPECTED TO PUSH INTO CENTRAL MS...NRN AL BY MORNING. MODELS ARE IN FAIR AGREEMENT WITH THE LONG WAVE UPPER TROF AXIS AND ASSOCIATED SURFACE FRONT PUSHING ACROSS THE AREA FRI-FRI NIGHT AND JUST EAST OF THE CWA BY MID SATURDAY MORNING...WITH INDICATIONS OF THE FRONT HANGING UP ALONG THE COAST. CONSIDERING LACK OF GOOD SURFACE PRESSURES AND COOL AIR BEHIND THE FRONT AND TIME OF YEAR...EXPECT THE FRONT TO STALL JUST SOUTH OF THE MOBILE AND BALDWIN COUNTY COASTLINES AND THEN EXTEND BACK NE ACROSS THE FLORIDA PANHANDLE ON SAT...BUT LIKELY JUST EAST OF DESTIN. A DRIER NW FLOW ALOFT WILL SUPPORT REMOVING POPS NW ZONES FOR SAT...BUT WILL HOLD ONTO ISOLATED NE TO LOW CHANCE FL COAST SAT...THEN SLIGHT CHANCE COAST SUN-MON. AVN SHOWS THE LONG WAVE TROF CUTTING OFF OVER TN/KY BY SUN WHICH WILL MAINTAIN A DRY NW FLOW ALOFT HERE THRU MON. THIS FEATURE BEGINS TO RETROGRADE WWD BY TUE AS THE RETURN FLOW PUSHES THE FRONT BACK NORTH. THIS WILL WARRANT CHANCE POPS TUE-THU AS POSSIBLE WEAK UPPER IMPULSES RIDE AROUND THE CUT OFF 50H LOW. OTHERWISE...A COMBO OF PERSISTANCE AND GUIDANCE WILL WORK FOR TEMPS THRU THE PERIODS WITH SLIGHTLY COOLER HIGHS FRI WITH BEST CHANCES FOR RAIN...THEN COOLER LOWS SUN AND MON MRNGS BEHIND THE FRONT. FIRE...NO CONCERNS DUE TO HIGH AFTN HUMIDITIES AND MODERATE DISPERSIONS. MARINE...FRONT WILL HANG OVER THE COASTAL WATERS WITH LIGHT TO MODERATE MAINLY VARIABLE WINDS...SWINGING AROUND SW TO NW FRI NIGHT-SAT THEN LIKELY W TO SW ON SUN. FCSTID = 39 PRELIM NUMBERS... MOB 071/087 067/088 066 393642 PNS 072/087 069/088 068 393543 DTS 073/087 071/087 070 393543 GZH 068/087 064/088 061 393761 2R0 068/086 062/088 059 39274- 61A 068/086 063/088 060 39275- .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:30 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.